Flash Flood, Lea
- When
- August 14, 5:35 PM MST to 8:00 PM MST
- Where
- Lea County, 31 mi WSW of Jal
- Property damage
- $20,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 31.950, -103.667
The public reported that high water threatened homes in rural Lea county.
3 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Aug 14, 12:07 PM MST, 5 hours 28 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
207 PM CDT SUN AUG 14 2005
.SHORT TERM...
WIDESPREAD STORMS WILL CONTINUE INTO THE NIGHT TIME HOURS WITH THIS
DANGEROUS FLOOD SITUATION AS STORMS TRAIN ALONG A FRONTAL BOUNDARY.
RAINFALL IS TROPICAL IN NATURE AND VERY HEAVY WITH RADAR UNDER
ESTIMATING TOTALS. WILL CONTINUE WITH LIKELY TO CATEGORICAL POPS
TONIGHT WITH FF WATCH RUNNING THROUGH SHORT TERM. HAVE TO KEEP
DISCUSSION SHORT.
.LONG TERM...
GFS CONSISTENT IN EJECTING MORE SHORTWAVE ENERGY FROM THE OLD MEXICO
UPPER LOW MONDAY. SCATTERED SHOWERS AND STORMS WEST...NUMEROUS EAST
SHOULD HAVE NO PROBLEM DEVELOPING IN A MOIST AND UNSTABLE AIRMASS.
WILL EXTEND THE FLASH FLOOD WATCH FOR MUCH OF THE AREA MONDAY DUE
TO SATURATED GROUNDS AND ADDITIONAL STORM DEVELOPMENT ANTICIPATED.
ANOTHER SHEAR AXIS/SHORTWAVE TO IMPACT THE AREA AGAIN ON TUESDAY...
WILL KEEP THE CHANCE POPS GOING IN MOIST AND UNSTABLE AIRMASS.
A DRYING TREND WILL COMMENCE WEDNESDAY THROUGH NEXT FRIDAY AS THE
UPPER HIGH ACROSS THE SOUTHERN UNITED STATES STRENGTHENS AND
BUILDS WESTWARD. WAS RELUCTANT TO DROP 10-20 POPS AS A SURFACE TO
700 MILLIBAR TROUGH WILL BE IN PLACE WITH AN UNSTABLE AIRMASS. IN
ADDITION ANOTHER NORTHERN STREAM COLD FRONT MAY APPROACH THE
REGION FRIDAY AND OR SATURDAY. MODELS HAVE BEEN INCONSISTENT WITH
THIS FEATURE.
LOWERED HIGH TEMPERATURES MONDAY AND TUESDAY WITH WET GROUNDS ABUNDANT
CLOUDS AND PRECIPITATION EXPECTED.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 68 78 67 88 / 90 60 40 30
CARLSBAD NM 67 78 63 91 / 60 50 30 30
DRYDEN TX 70 80 69 91 / 80 50 40 30
FORT STOCKTON TX 68 78 68 89 / 90 50 40 30
GUADALUPE PASS TX 63 73 62 82 / 60 50 30 30
HOBBS NM 66 76 64 89 / 50 50 30 30
MARFA TX 61 72 58 81 / 70 50 30 40
MIDLAND INTL AIRPORT TX 68 77 67 88 / 90 50 40 30
ODESSA TX 69 80 68 89 / 90 50 40 30
WINK TX 70 82 69 95 / 90 50 30 40
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FLASH FLOOD WATCH UNTIL 6 AM MDT MONDAY FOR THE FOLLOWING ZONES:
CENTRAL LEA COUNTY...EDDY COUNTY PLAINS...GUADALUPE
MOUNTAINS OF EDDY COUNTY...NORTHERN LEA COUNTY...AND
SOUTHERN LEA COUNTY.
TX...FLASH FLOOD WATCH UNTIL 4 PM CDT MONDAY FOR THE FOLLOWING ZONES:
ANDREWS...BIG BEND AREA...BORDEN...CRANE...DAVIS/APACHE
MOUNTAINS AREA...DAWSON...ECTOR...GAINES...GLASSCOCK...HOWARD...
LOVING...MARFA PLATEAU...MARTIN...MIDLAND...MITCHELL...PECOS...
PRESIDIO VALLEY...REAGAN...REEVES COUNTY AND UPPER TRANS
PECOS...SCURRY...TERRELL...UPTON...WARD...AND WINKLER.
FLASH FLOOD WATCH UNTIL 7 AM CDT MONDAY FOR THE FOLLOWING ZONES:
GUADALUPE MOUNTAINS...AND VAN HORN AND HIGHWAY 54 CORRIDOR.
&&
72/12HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 234 PM CDT SUN AUG 14 2005 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-142145- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 234 PM CDT SUN AUG 14 2005 /134 PM MDT SUN AUG 14 2005/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST TEXAS AND SOUTHEASTERN NEW MEXICO. .DAY ONE...TONIGHT NUMEROUS THUNDERSTORMS WILL CONTINUE ACROSS WEST TEXAS AND SOUTHEASTERN NEW MEXICO TONIGHT WITH A DANGEROUS FLASH FLOOD SITUATION. ALL UNNECESSARY TRAVEL ACROSS THE AREA IS DISCOURAGED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ON MONDAY FLASH FLOODING IS EXPECTED TO CONTINUE ACROSS MOST OF THE AREA. NO OTHER SIGNIFICANT HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACROSS THE AREA ARE ENCOURAGED TO SEND IN ANY REPORTS OF FLOODING. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WWW.WEATHER.GOV/MIDLAND
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 346 PM CDT SUN AUG 14 2005 TXZ082-142115- TERRELL- 346 PM CDT SUN AUG 14 2005 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHERN TERRELL COUNTY. AT 350 PM CDT A STRONG THUNDERSTORM WAS LOCATED OVER FARM TO MARKET ROAD 2400...15 MILES NORTH OF SANDERSON...MOVING NORTHEAST AT 10 MPH. GUSTY WINDS TO 50 MPH...SMALL HAIL...AND VERY HEAVY RAIN...AND DEADLY LIGHTNING WIIL OCCUR. LOCALIZED FLOODING IS ALSO POSSIBLE.
The Midland/Odessa radar (KMAF), 139 km away, was scanning. The volume nearest the first event began at 00:33 UTC.
3 flash flood. Local standard time, as filed.
The public reported that high water threatened homes in rural Lea county.
The Loving Police Department reported nearly half a foot of water running through several streets in Loving.
The Hobbs Police Department reported that running water covered the 1400 block of Turner.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2005Every state in 2005This day in weather historyWarnings in New Mexico, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5473814, 5473813, 5473812.